MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3005
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical narrative: an impella cp was inserted via the femoral artery to support the 85-year-old male patient who had been admitted in with known coronary artery disease and a plan for a protected percutaneous coronary intervention (pci).The patient's underlying medical history was not shared.The team placed the cp into the left ventricle via the.018 guidewire as standard practice but, had difficulty removing the wire.The team had a "stuck" feeling.The team did proceed with the support but, found there was suction and low flows despite all standard troubleshooting by giving volume.Upon investigation by the physician the team observed there was a perforation of the left ventricle.The team emergently repaired the ventricle and replaced the aortic valve.The team relayed that the team had some difficulty crossing the valve, but beyond that gave no details on how/when the perforation occurred.The patient survived the unplanned surgery and pump explant.
 
Additional Manufacturer Narrative
This is one of two related reports.This report represent the guide wire and another report was submitted to represent the pump.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Updated information: h6 med dev prob code added a01.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.Investigation summary: cardiac perforation/patient-device interaction: the cause of cardiac perforation/patient-device interaction was unable to be determined as limited clinical details were provided and no product was returned for review.Difficult/unable to remove through other device: the cause of difficult/unable to remove through other device was unable to be determined as limited clinical details were provided and no product was returned for review.Difficult to advance: the cause of difficult to advance was unable to be determined as limited clinical details were provided and no product was returned for review.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24818588
Report Number1220648-2026-06529
Device Sequence Number20336379
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(11)250305(10)9464325
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number9464325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/15/2026
05/26/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date04/22/2026
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite